Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 5, 2018, 4:33 PM CDT for Oneida County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 5, 2018, 5:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 194 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
809
WWUS83 KGRB 052133
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
433 PM CDT SUN AUG 5 2018
WIZ010-052230-
Oneida WI-
433 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ONEIDA COUNTY UNTIL 530
PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fifield, or 8 miles south of Park Falls, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Willow Reservoir around 530 PM CDT.
Other locations impacted by this storm include Hazelhurst and
Minocqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4589 9004 4588 8962 4556 8970 4555 8974
4559 9004
TIME...MOT...LOC 2133Z 280DEG 27KT 4581 9042
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:36 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 5, 2:36 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 236 PM CDT Sun Aug 5 2018 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 233 PM CDT Sun Aug 5 2018 Continued warm and humid with periods of showers and thunderstorms through tomorrow, then quieter weather for the rest of the upcoming work week. The upper pattern will transition from a zonal band of westerlies along the U.S. Canadian border to a more amplified regime (especially out west) during the period. The amplification will be driven by the development of a strong ridge north of a closed upper anticyclone strengthening over the intermountain West. The ridge will progress east and take on a more SW-NE orientation, extending toward Hudson Bay late in the period. Downstream troughing will develop in response to the building ridge, though the downstream trough is forecast to remain rather weak. Significant rains are possible early in the period, especially across the southern part of the forecast area. Subsequent events during the remainder of the period are more likely comprised of scattered convection with light amounts. The warm and very humid air mass presently across the area will shift off to the southeast. But the lack of strong northwest flow into the eastern NOAM upper trough does not favor a major intrusion of Canadian air into the area. So temperatures will probably remain a little above seasonal normals for most of the period. && .SHORT TERM...Tonight and Monday Issued at 233 PM CDT Sun Aug 5 2018 Convective trends are again the focus of the short-term portion of the forecast. A potentially volatile situation is evolving in north-central Wisconsin, where MUCAPES are now 3-4K J/kg and deep-layer shear around 50 knots. The convective temperature has been reached, with the Cu field looking rather agitated. The main negative is that the area is probably still under the influence of subsidence behind the shortwave that crossed the area this morning. A second area of concern is central and east-central Wisconsin. At mid-day, water vapor imagery indicated a strong shortwave heading east from the intermountain west. That will probably help initiate an MCS to our west, which will probably cut across the southern portion of the forecast area late tonight or Monday morning. Those storms would pose primarily a wind threat, but also could produce torrential rains that result in localized flooding. Thunderstorm chances should begin to decrease from the northwest on Monday afternoon. .LONG TERM...Monday Night Through Sunday Issued at 233 PM CDT Sun Aug 5 2018 A high pressure ridge will amplify over the western half of the U.S. by midweek and the flow aloft will shift from west-east to northwest-southeast for Northeast Wisconsin. The ridge will expand well into Canada and begin to spread east toward the Great Lakes later in the week. Before the ridge moves in, a cold front will sweep into the Northern Midwest, currently progged to reach our area during the first half of the day Thursday. After the front pushes through, conditions should be relatively dry for several days. && .AVIATION...for 18Z TAF Issuance Issued at 1231 PM CDT Sun Aug 5 2018 The main aviation weather concern is thunderstorms. The best chance for storms will probably be tied to the arrival of a vigorous shortwave trough late tonight through Monday morning, and be focused across central and east-central Wisconsin. But enough destabilization could still occur this afternoon to support late afternoon/evening storms across the north. Primarily VFR conditions are expected outside of the storms. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 10 PM CDT this evening for WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......ML AVIATION.......Skowronski
Hazardous weather outlook, Aug 5, 2:44 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 244 PM CDT Sun Aug 5 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 244 PM CDT Sun Aug 5 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms are possible tonight. There is a chance of thunderstorms during the late afternoon and evening, mainly across north-central and far northeast Wisconsin. Damaging winds, large hail, and localized heavy rainfall will be possible with these storms. Thunderstorms developing to the west are likely to arrive in central and east-central Wisconsin during the late-evening or overnight hours. Damaging winds, torrential rains, and localized flooding will be the main threat with these storms. South winds will generate waves which will result in hazardous swimming conditions on Lake Michigan, mainly along the beaches of Door County, through this evening. .DAYS TWO THROUGH SEVEN...Monday through Sunday The potential for thunderstorms will continue into Monday. Damaging winds, torrential rains, and localized flooding remain possible with the storms Monday, mainly over central and east- central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at some point tonight, and/or Monday. LMZ521-522-541>543-061100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 244 PM CDT Sun Aug 5 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms on the Bay and Lake tonight. Any storms that form will pose a hazard to mariners. Gusty south winds and high waves will result in conditions hazardous to small craft on Lake Michigan through this evening. Small craft should also exercise caution on Green Bay. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms will remain possible at times through Monday evening. Any storms that develop would pose a hazard to boaters on the bay and lake. Skowronski/ML
In the hours before
Special weather statement, Aug 5, 11:16 AM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1116 AM CDT SUN AUG 5 2018
WIZ011>013-021-031-073-074-051715-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Florence WI-Northern Oconto County WI-Northern Marinette County WI-
Forest WI-
1116 AM CDT SUN AUG 5 2018
...THUNDERSTORMS MOVING THROUGH NORTHEAST WISCONSIN...
At 1111 AM CDT, radar indicated a cluster of thunderstorms centered
along a line from 7 miles east of Crandon to near Mountain to 6
miles north of Pulaski. Movement was east at 40 mph. Dangerous
lightning, brief heavy rain, and wind gusts to around 30 mph are
possible with these storms.
Locations impacted include...
Marinette, Crandon, Oconto, Gillett, Crivitz, Pembine, Goodman and
Wausaukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If you are boating and in the path of the storms, head for shore and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4494 8759 4490 8777 4484 8770 4488 8761
4482 8764 4484 8779 4477 8786 4466 8836
4519 8847 4561 8891 4579 8808 4575 8787
4560 8777 4535 8789 4537 8787 4538 8768
4517 8774 4511 8766 4509 8752
TIME...MOT...LOC 1614Z 258DEG 33KT 4557 8878 4521 8840 4475 8831
SkowronskiSpecial weather statement, Aug 5, 3:09 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Green Bay WI 309 PM CDT Sun Aug 5 2018 WIZ005-010>013-018-019-052115- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 309 PM CDT Sun Aug 5 2018 ...THUNDERSTORMS EXPECTED TO DEVELOP ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN DURING THE LATE AFTERNOON HOURS... Thunderstorms are expected to gradually increase across north- central and far northeast Wisconsin during the late afternoon hours. The strongest storms are likely to produce hail, gusty winds, and brief heavy rain. Lightning with the storms will pose a hazard to boaters on area lakes, as well as anyone engaged in outdoor activities. If outdoors when a thunderstorm approaches your area, consider seeking shelter inside a building. If you are boating and in the path of a storm, head for shore and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Do not be caught on the water in a thunderstorm. && Skowronski
Special weather statement, Aug 5, 3:29 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
329 PM CDT SUN AUG 5 2018
WIZ005-010-011-052115-
Vilas WI-Oneida WI-Forest WI-
329 PM CDT SUN AUG 5 2018
...STRONG THUNDERSTORM IN NORTH-CENTRAL WISCONSIN...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm just
east of Eagle River, moving east at 25 mph. Half inch hail and wind
gusts around 40 mph are possible with this storm.
Locations impacted include...
Alvin, Clearwater Lake, Franklin Lake Campground, Windsor Dam
Campground, Anvil Lake Campground and Stevens Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors and in the path of this storm, consider seeking shelter
inside a building.
&&
LAT...LON 4602 8872 4601 8872 4602 8870 4601 8868
4598 8868 4598 8867 4591 8867 4580 8868
4582 8922 4594 8922 4602 8881 4602 8878
4603 8873
TIME...MOT...LOC 2026Z 265DEG 22KT 4590 8914
SkowronskiSpecial weather statement, Aug 5, 4:19 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
419 PM CDT SUN AUG 5 2018
WIZ011-012-052200-
Florence WI-Forest WI-
419 PM CDT SUN AUG 5 2018
...STRONG THUNDERSTORM OVER FAR NORTHEAST WISCONSIN...
At 416 PM CDT, radar indicated a strong thunderstorm near Tipler, or
16 miles south of Iron River, moving east at 25 mph.
Hail up to one-half inch in diameter and winds in excess of 30 mph
will be possible with this storm.
Locations impacted include...
Homestead, Tipler, Aurora, Commonwealth, Long Lake, Lasalle Falls,
Spread Eagle, Lost Lake Campground and Stevens Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4591 8810 4588 8810 4588 8808 4587 8807
4582 8814 4581 8813 4580 8811 4578 8809
4578 8806 4572 8806 4581 8877 4596 8876
TIME...MOT...LOC 2116Z 281DEG 24KT 4586 8868
SkowronskiSpecial weather statement, Aug 5, 4:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
433 PM CDT SUN AUG 5 2018
WIZ010-052230-
Oneida WI-
433 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ONEIDA COUNTY UNTIL 530
PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fifield, or 8 miles south of Park Falls, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Willow Reservoir around 530 PM CDT.
Other locations impacted by this storm include Hazelhurst and
Minocqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4589 9004 4588 8962 4556 8970 4555 8974
4559 9004
TIME...MOT...LOC 2133Z 280DEG 27KT 4581 9042
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:06 PM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 54 min |
| Aug 4, 9:21 PM CDT | Special Weather Statement | GRB | Outagamie | 54 min |
| Aug 4, 9:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 60 min |
| Aug 4, 9:47 PM CDT | Special Weather Statement | GRB | Brown | 43 min |
| Aug 4, 10:00 PM CDT | Special Marine Warning | GRB | 60 min | |
| Aug 4, 10:05 PM CDT | Special Marine Warning | GRB | 115 min | |
| Aug 4, 10:08 PM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee | 52 min |
| Aug 4, 10:34 PM CDT | Special Weather Statement | GRB | Kewaunee | 41 min |
| Aug 5, 10:01 AM CDT | Special Weather Statement | GRB | Menominee, Shawano | 44 min |
| Aug 5, 11:16 AM CDT | Special Weather Statement | GRB | Marinette, Oconto | 59 min |
| Aug 5, 3:29 PM CDT | Special Weather Statement | GRB | Forest | 46 min |
| Aug 5, 4:19 PM CDT | Special Weather Statement | GRB | Florence | 41 min |
| Aug 5, 5:18 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 42 min |
| Aug 5, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Oneida | 33 min |
| Aug 5, 6:14 PM CDT | Special Weather Statement | GRB | Langlade | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.